MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT ANTI-HBS2 (AHBS2) ASSAY; AHBS IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT ANTI-HBS2 (AHBS2) ASSAY; AHBS IMMUNOASSAY
Model Number N/A
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Event or Problem Description
A (b)(6) advia centaur xpt (b)(6) result was obtained on a patient sample and considered to be (b)(6) compared to a (b)(6) historical result from a year ago.The customer performed repeat testing of the sample on the same advia centaur xpt (1) system, all resulting (b)(6).The same sample was tested on an alternate advia centaur xpt (2) system with a new reagent readypack, resulting (b)(6).Due to insufficient sample volume, the customer was not able to perform duplicate testing to verify the (b)(6) result.Based on the patient's clinical history, a (b)(6) result and that the patient was not vaccinated for (b)(6), a (b)(6) result was reported to the provider(s) as the correct result.There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant, advia centaur xpt (b)(6) results.
 
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) to report a discordant, (b)(6) advia centaur xpt (b)(6) result.A siemens customer service engineer (cse) was dispatched to the customer, performed a total service call and no system issues were observed.The cse ran a system dry test and water test 25 times.All results were within specification indicating no presence of system contamination.The customer reported that the initial results were generated with a readypack with 20 to 30 tests remaining.Siemens is investigating.Siemens has reviewed the customer's blood collection tube process and it is in line with the manufacturer's recommendations.The assay calibration data provided was within acceptable limits.A review of the (b)(6) quality control (qc) data shows high out of range recovery (4.13 miu/ml) on (b)(6) 2021, however normal qc recovery when repeated on the same day.Quality control was observed to have normal recovery until (b)(6) 2021 when recovery was high out of range both times it was tested (3.54 and 3.2 miu/ml).A review of the (b)(6)qc data does not show an upward trend over time and precision was acceptable (3% cv) for the 30 positive control values from (b)(6) 2021 to (b)(6) 2021.This does not indicate an onboard reagent stability issue.The fact that both the negative qc results were out of range on (b)(6) 2021 invalidates the (b)(6) patient results obtained on (b)(6) 2021.As stated in the taking corrective action section of the advia centaur xp/xpt anti-hbs2 instructions for use (ifu) (10629819 revision m, 2020-08), "if the quality control results do not fall within the expected values or within the laboratory's established values, do not report results." given that both (b)(6) qc results were high out of range on (b)(6) 2021, there could have been an issue that was driving high recovery at the low end that may have potentially contributed to the (b)(6)results when run on the advia centaur xpt (1) system.However, on the advia centaur xpt (2) system, the (b)(6) result was within the retest zone and it is possible that additional testing of the patient sample could have yielded (b)(6) results or (b)(6) results.The instruction for use (ifu) under the interpretation of results section states the following: "retest zone: samples with an initial value greater than or equal to 8 miu/ml and less than 12.0 miu/ml will be flagged for retest.These samples should be retested in duplicate.After retesting, if at least two (2) results are greater than or equal to 10.0 miu/ml, then the sample is considered to be reactive.If at least two (2) results are less than 10.0 miu/ml, then the sample is considered to be nonreactive." based on the ifu, the retest zone result should not be considered negative since it was not retested in duplicate (due to insufficient volume).This result was generated after the sample was recentrifuged and aliquoted into a secondary tube and may have eliminated something in the original sample tube that elevated the (b)(6) result.Since there is no more sample available it is not possible to investigate the sample further.Mdr 1219913-2021-00222 was filed for the same patient and event on an alternate advia centaur xpt (2) system.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2021-00220 initial report on 14-apr-2021 for a discordant, falsely elevated (positive) advia centaur xp total hcg assay result obtained on a patient sample.23-apr-2021.Additional information: the customer reported a falsely elevated non-reproducible patient result on the advia centaur xp total hcg (thcg) assay which was questioned.The same sample after being centrifuged was repeated the following day and resulted as expected (<2 iu/l).On the day of this event, the customer had signal 2 errors, service inspected the system and replaced the base probe and the wash separation manifold.The replacement of these parts are considered normal troubleshooting or maintenance for issues of this nature.Repeat of the same sample yielded expected results following service.Based on the results of this investigation, return of the patient sample was not requested.The customer has no further concerns with the advia centaur thcg assay and is operational.A potential product issue has not been identified.The assay is performing within specifications.No further evaluation of the device is required.In section h6, the investigation findings code and the investigation conclusion codes were revised.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2021-00221 initial report on 15-apr-2021 for a discordant, false reactive advia centaur xpt anti-hbs2 (ahbs2) result; mdr 1219913-2021-00221 supplemental report 1 was filed on 18-may-2021 for addtional infromation.28-apr-2021: correction: mdr 1219913-2021-00221 supplemental report 1 was filed with incorrect h10 narrative information.Mdr 1219913-2021-00221 report 2 is being filed with the correct h10 narrative information.Additional information: siemens has completed the investigation.The customer had a patient sample that recovered positive (reactive) with anti-hbs2 (ahbs2) reagent lot 143 on the advia centaur xpt but recovered in the retest zone with a new primary reagent readypack of ahbs2 reagent lot 143 on another advia centaur xpt.The sample was not retested in duplicate as per the advia centaur xp/xpt anti-hbs2 instructions for use (ifu) (10629819 revision m, 2020-08) due to insufficient volume so the additional testing does not indicate the sample is negative (nonreactive).The sample was also hbsii positive (reactive) and confirmed.The customer's blood collection tube process is in line with manufacturers recommendations.Siemens reviewed the calibration data provided and there is no evidence of a system or assay issue.A review of the ahbs2 positive (reactive) quality control (qc) data does not show an upward trend over time and precision was acceptable so this data does not indicate an onboard reagent stability issue.A review of the ahbs2 negative (nonreactive) qc data shows recovery was high out of range both times it was tested on (b)(6) 2021 so patient results should not have been reported.In the qc data provided ((b)(6) 2021- (b)(6) 2021), there is only one other instance where the ahbs2 negative (nonreactive) qc data shows recovery was high out of range on (b)(6) 2021 and when repeated that day qc was negative (nonreactive) so this is not a pervasive issue.There is no more sample available, therefore it is not possible to investigate whether the sample is truly anti-hbs positive (reactive) or anti-hbs negative (nonreactive).A review of internal data indicates advia centaur xpt ahbs2 reagent lot 143 is performing as intended.The cause of the discordant results with this one sample seen by the customer when using advia centaur xpt ahbs2 reagent lot 143 is unknown, however siemens cannot rule out pre-analytical factors, a sample issue, or normal assay performance.Based on the investigation, a product problem was not identified.The customer is operational.The assay is performing within specifications.No further evaluation of the device is required.Mdr 1219913-2021-00222 supplemental report 1 was filed for the same event on an alternate advia centaur xpt (2) system.

Brand Name
ADVIA CENTAUR XPT ANTI-HBS2 (AHBS2) ASSAY
Common Device Name
AHBS IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key11675805
Report Number1219913-2021-00221
Device Sequence Number11537120
Product Code LOM
UDI-Device Identifier00630414561790
UDI-Public00630414561790
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
P100039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2022
Device Model NumberN/A
Device Catalogue Number10286268
Device Lot Number143
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer04/23/2021
04/28/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date05/18/2021
05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1